MAUDE Adverse Event Report: SMITH & NEPHEW ORTHOPAEDICS AG TRIAL FEMORAL HEAD 32 S/+0; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER

SMITH & NEPHEW ORTHOPAEDICS AG TRIAL FEMORAL HEAD 32 S/+0; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER
Model Number 75100850
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/14/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that after a thr procedure, the plastic tabs of the trial femoral head 32 s/+0 had broken off.No injuries or surgical delays were reported.
 
Additional Manufacturer Narrative
A trial femoral head 32 s/+0 (art.No.75100850, unknown lot) was reported due to broken tabs after a thr procedure.No injuries or surgical delays were reported.The complaint part, used treatment, was not returned for investigation, however on the provided picture it is seen that one flap was broken and the reported failure mode could be confirmed.Previous investigations demonstrated that the trial femoral head may disconnect from the stem taper intra-operatively and flaps might break off.In combination with our continuous effort to improve our products, evaluations aimed at optimizing this instrument have been initiated.The performance of the device is nonetheless within the risks, which are anticipated in the risk management documentation of the product, both in occurrence and severity.The continued performance of the device shall be monitored through standard pms review processes.The reported failure mode of a flap breakage can be confirmed, the root cause is attributed to an insufficient design specification.S+n will continue to monitor these devices for similar issues.
 
Additional Manufacturer Narrative
A trial femoral head 32 s/+0 (art.No.75100850, unknown lot) was reported due to broken tabs after a thr procedure.No injuries or surgical delays were reported.The complaint part, used treatment, was not returned for investigation, however on the provided picture it is seen that one flap was broken and the reported failure mode could be confirmed.Previous investigations demonstrated that the trial femoral head may disconnect from the stem taper intra-operatively and flaps might break off.In combination with our continuous effort to improve our products, evaluations aimed at optimizing this instrument have been initiated.The performance of the device is nonetheless within the risks, which are anticipated in the risk management documentation of the product, both in occurrence and severity.The continued performance of the device shall be monitored through standard pms review processes.The reported faillure mode of a flap breakage can be confirmed, the root cause is attributed to an insufficient design specification.S+n will continue to monitor these devices for similar issues.
 
Additional Manufacturer Narrative
H3, h6: a trial femoral head 32 s/+0 (art.No.75100850, lot no.A56088) was reported due to broken tabs after a thr procedure.No injuries or surgical delays were reported.The complaint part, used treatment, was returned for investigation.The reported issue could be confirmed upon visual inspection, one of the flap was broken and is missing.The production documentation was reviewed, no deviations from the standard manufacturing procedure were found.The complaint history review was performed, one further complaint of the same lot was found however the root cause of this previous complaint could not be determined since the complaint device was not returned.Previous investigations demonstrated that the trial femoral head may disconnect from the stem taper intra-operatively and flaps might break off.In combination with our continuous effort to improve our products, evaluations aimed at optimizing this instrument have been initiated.The performance of the device is nonetheless within the risks, which are anticipated in the risk management documentation of the product, both in occurrence and severity.The continued performance of the device shall be monitored through standard pms review processes.The reported failure mode of a flap breakage can be confirmed, the root cause is attributed to an insufficient design specification.S+n will continue to monitor these devices for similar issues.(b)(4).

Brand Name
TRIAL FEMORAL HEAD 32 S/+0
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER
Manufacturer (Section D)
SMITH & NEPHEW ORTHOPAEDICS AG
schachenallee 29
aarau CH-50 00
SZ  CH-5000
MDR Report Key10523107
Report Number9613369-2020-00172
Device Sequence Number3222322
Product Code LZO
UDI-Device Identifier07611996121834
UDI-Public07611996121834
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K132435
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 04/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number75100850
Device Catalogue Number75100850
Device Lot NumberA56088
Initial Date Received by Manufacturer 08/17/2020
Supplement Date Received by Manufacturer11/25/2020
11/25/2020
03/31/2021
Initial Report FDA Received Date09/11/2020
Supplement Report FDA Received Date12/03/2020
12/06/2020
04/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1